MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS IOL

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS IOL
Model Number DFW225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, and ethnicity: unknown/no information.Date of event: exact date unknown/not provided.Best estimate date is between 7/6/2021-8/17/2021.The device is not returning for evaluation as indicated by the customer.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
It was reported that the patient had issues with the synergy intraocular lens (iol).An exchange was performed bilaterally.Through follow-up, the customer clarified that the affected eye was the right eye.The reason for the explant is that the patient was off target and unhappy with the outcome.Their vision pre-operative on (b)(6) 2021 was 20/100 and post-operative in (b)(6) 2021 was 20/60.The customer also explained that the incision was not enlarged, no vitrectomy and no sutures were required.There was no delay in procedure.Medication was prescribed, but there's no indication that they were not part of the regular medical regimen.Additionally, it was explained that the symptoms persisted for about 1 month.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS IOL
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key12530583
Report Number2020664-2021-07393
Device Sequence Number17435555
Product Code POE
UDI-Device Identifier05050474751637
UDI-Public(01)05050474751637(17)240419
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/19/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U090
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR